MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 42290E
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite gravity set experienced foreign matter, contaminated.The following information was provided by the initial reporter: a large mobile foreign body (appears to be a piece of metal) was discovered in a iv giving set prior to patient use but after it had been run through.Line has fluid in it but has not been used on a patient.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4.Device manufacture date: unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 22-may-2023.H6: investigation summary one 42290e sample from lot 22079379 was received in opened packaging for investigation; residual fluid was detected in the drip chamber of the device.The feedback provided by the customer suggests a large piece of metal was detected in the tubing.A visual inspection of the returned sample confirmed the customer's experience, as a 1cm piece of metal was detected in the set between the back check valve (bcv) and smartsite y-port connector.The details of this feedback were forwarded to the manufacturing site for investigation.They confirmed that the metal was likely to be a piece of a tubing expander that had inadvertently broken off during the assembly process and was not identified during subsequent assembly steps due to human error.A review of the production records for lot 22079379 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The expander tip although made of metal, due to its design can be very brittle and easily broken off.As a result of this feedback, the manufacturing site have now both redesigned the expander tip and are using a different alloy of stainless steel which is more malleable to prevent future breakage.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16708712
Report Number9616066-2023-00652
Device Sequence Number12281996
Product Code FPA
UDI-Device Identifier37613203010949
UDI-Public(01)37613203010949
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number42290E
Device Catalogue Number42290E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown